Russian Mathematical Surveys
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Russian Mathematical Surveys, 1972, Volume 27, Issue 5, Pages 124–164
DOI: https://doi.org/10.1070/RM1972v027n05ABEH001386
(Mi rm5112)
 

This article is cited in 16 scientific papers (total in 16 papers)

Diophantine sets

Yu. V. Matiyasevich
References:
Abstract: In this paper we give a detailed account of some results obtained by a group of specialists in mathematical logic in connection with an investigation of Hilbert's 10th problem. This problem was formulated in his well-known lecture [1], in the following way.
“10. The problem of the solubility of diophantine equations. Given a Diophantine equation in arbitrary unknowns and with rational integral coefficients, to indicate a general method whereby it is possible to determine in a finite number of steps whether it is soluble in rational integers”.
The theorem stating that no such method exists is one of the results expounded below. The technique developed to prove this theorem has made it possible to give a number of other interesting results connected with Diophantine equations. The author has striven to provide an account that is accessible to mathematicians unfamiliar with mathematical logic and having only an elementary knowledge of number theory; a compendium of necessary results from number theory is given in the appendix.
Bibliographic databases:
Document Type: Article
UDC: 51.01+518.5+511.5
MSC: 11Dxx, 11Gxx, 03Exx
Language: English
Original paper language: Russian
Citation: Yu. V. Matiyasevich, “Diophantine sets”, Russian Math. Surveys, 27:5 (1972), 124–164
Citation in format AMSBIB
\Bibitem{Mat72}
\by Yu.~V.~Matiyasevich
\paper Diophantine sets
\jour Russian Math. Surveys
\yr 1972
\vol 27
\issue 5
\pages 124--164
\mathnet{http://mi.mathnet.ru/eng/rm5112}
\crossref{https://doi.org/10.1070/RM1972v027n05ABEH001386}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=441711}
\zmath{https://zbmath.org/?q=an:0269.02019}
Linking options:
  • https://www.mathnet.ru/eng/rm5112
  • https://doi.org/10.1070/RM1972v027n05ABEH001386
  • https://www.mathnet.ru/eng/rm/v27/i5/p185
  • This publication is cited in the following 16 articles:
    1. F. M. Malyshev, “Vstraivanie dokazuemo nerazreshimykh zadach v shifry gammirovaniya”, Matem. vopr. kriptogr., 14:1 (2023), 65–83  mathnet  crossref  mathscinet
    2. Christian Dernehl, 2016 European Control Conference (ECC), 2016, 441  crossref
    3. Yuri Matiyasevich, “Four color theorem from three points of view”, Illinois J. Math., 60:1 (2016)  crossref
    4. Yuri Matiyasevich, Outstanding Contributions to Logic, 10, Martin Davis on Computability, Computational Logic, and Mathematical Foundations, 2016, 35  crossref
    5. V. O. Osipyan, A. V. Mirzayan, Yu. A. Karpenko, A. S. Zhuk, A. Kh. Arutyunyan, “Matematicheskaya model sistemy zaschity informatsii na osnove diofantova mnozhestva”, Chebyshevskii sb., 15:1 (2014), 146–154  mathnet
    6. Yuri Matiyasevich, “Elimination of quantifiers from arithmetical formulas defining recursively enumerable sets”, Mathematics and Computers in Simulation, 67:1-2 (2004), 125  crossref
    7. M. Hazewinkel, Encyclopaedia of Mathematics, 1997, 1  crossref
    8. A. G. El'kin, M. G. M. van Doorn, A. K. Gushchin, L. D. Kudryavtsev, V. V. Rumyantsev, V. I. Sobolev, B. A. Efimov, N. Kh. Rozov, V. T. Bazylev, I. A. Kvasnikov, B. I. Golubov, A. A. Konyushkov, L. N. Eshukov, P. P. Korovkin, A. V. Efimov, A. A. Zakharov, S. M. Vorazhin, Yu. N. Subbotin, A. L. Onishchik, D. P. Kostomarov, N. M. Nagornyǐ, V. E. Plisko, N. M. Khalfina, S. A. Stepanov, M. S. Nikulin, S. I. Adyan, P. S. Soltan, A. V. Zabrodin, L. A. Bokut', S. Yu. Maslov, G. E. Mints, E. M. Chirka, M. V. Fedoryuk, N. K. Nikol'skiǐ, B. S. Pavlov, A. L. Shmel'kin, A. V. Arkhangel'skiǐ, A. B. Bakushinskiǐ, D. A. Ponomarev, I. V. Dolgachev, A. A. Boyarkin, A. V. Mikhalev, M. I. Voǐtsekhovskiǐ, A. V. Prokhorov, L. E. Reǐzin', A. M. Il'in, G. N. Dyubin, D. P. Zhelobenko, V. P. Chistyakov, A. V. Khokhlov, V. A. Dushskiǐ, M. Sh. Farber, E. D. Solomentsev, V. D. Kukin, A. A. Mal'tsev, M. A. Shtan'ko, T. P., Encyclopaedia of Mathematics, 1995, 79  crossref
    9. I. A. Vinogradova, A. G. El'kin, Yu. V. Prokhorov, B. A. Efimov, L. P. Kuptsov, N. Kh. Rozov, V. A. Oskolkov, L. D. Kudryavtsev, B. V. Khvedelidze, A. A. Zakharov, M. Sh. Tsalenko, E. D. Solomentsev, Yu. L. Ershov, I. V. Dolgachev, B. B. Venkov, A. N. Parshin, A. I. Kostrikin, A. B. Ivanov, A. P. Terekhin, V. F. Emelyanov, V. V. Sazonov, M. I. Voǐtsekhovskiǐ, I. I. Volkov, P. S. Aleksandrov, A. V. Prokhorov, A. M. Zubkov, V. N. Grishin, A. A. Danilevich, N. M. Nagornyǐ, E. G. D'yakonov, Kh. D. Ikramov, N. S. Bakhvalov, A. V. Arkhangel'skiǐ, V. V. Rumyantsev, A. V. Zarelua, A. A. Mal'tsev, O. A. Ivanova, V. P. Fedotov, I. P. Kubilyus, B. M. Bredikhin, P. L. Dobrushin, V. V. Prelov, A. V. Mikhalev, V. A. Andrunakievich, V. V. Fedorchuk, V. P. Platonov, A. P. Favorskiǐ, D. V. Anosov, V. I. Danilov, E. L. Tonkov, A. L. Onishchik, T. S. Pigolkina, T. S. Pogolkina, L. A. Skornyakov, V. I. Sobolev, I. Kh. Sabitov, V. I. Lebedev, A. V. Lykov, A., Encyclopaedia of Mathematics, 1995, 1  crossref
    10. M. Hazewinkel, Encyclopaedia of Mathematics, 1994, 2  crossref
    11. M. Hazewinkel, Encyclopaedia of Mathematics, 1989, 1  crossref
    12. M. Hazewinkel, Encyclopaedia of Mathematics, 1988, 1  crossref
    13. Yu. Matijasevich, Lecture Notes in Computer Science, 278, Fundamentals of Computation Theory, 1987, 301  crossref
    14. N. N. Repin, “The solvability problem for equations in one unknown in nilpotent groups”, Math. USSR-Izv., 25:3 (1985), 601–618  mathnet  crossref  mathscinet  zmath
    15. A. O. Slisenko, “Complexity problems in computational theory”, Russian Math. Surveys, 36:6 (1981), 23–125  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    16. A. I. Kokorin, A. G. Pinus, “Decidability problems of extended theories”, Russian Math. Surveys, 33:2 (1978), 53–96  mathnet  crossref  mathscinet  zmath
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Успехи математических наук Russian Mathematical Surveys
    Statistics & downloads:
    Abstract page:2897
    Russian version PDF:946
    English version PDF:233
    References:114
    First page:3
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025